MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device under pma/510(k) k172557.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: prior to use, the physician checked the filter and no abnormality was found in vitro.Then the physician advanced the filter following the steps and instruction.After reach to the target location the physician released the filter, but under the ray, the user found the shape of the filter was abnormal.Immediately, the physician retrieved the filter by (b)(4) through jugular vein successfully.The physician replaced another set of filter and placed in the patient successfully.Patient outcome: the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the investigation is based on event description, analysis of returned product, and an image review.It was reported that after the filter was released in the target site, the filter shape was found abnormal.The filter was removed by gtrs and another filter was successfully placed with no reported harm to the patient.The complete uni set was returned with the deployed filter placed inside the protection tube.The jugular introducer was slightly curved 220mm from distal end, but no non-conformances were noted on the grasping hook.The femoral introducer was curved 390mm from distal end and kinked 24mm from same.Immediately, the femoral cup stuck inside the introducer, but after soaked in water and after straightening the kink, it moved freely inside.The sheath was kinked 269mm from the distal end, but no non-conformances were noted on the sheath tip.After removing the filter from the protection sheath it was found very clean, but severely damaged with the secondary legs in an abnormal configuration and clustered upwards against the filter hook with one eye around its primary leg very close to the clip bushing.One of the primary filter legs was situated outside its eye of the secondary legs.Per the product evaluation the likely cause for the damaged filter is an attempted repositioning/withdrawal of the filter with pre-expanded secondary filter legs or if attempts were made to pull back the filter through the valve of the introducer sheath.The exact reason for the primary leg to be outside its eye cannot be determined, but it may have occurred during cleaning the filter after removal.The complaint report does not describe the initial approach for ivc filter placement, given the image and the configuration of the filter, femoral approach of the filter is presumed.The configuration of the ivc filter on this single image submitted for review demonstrates the secondary legs clustered near the neck of the ivc filter.It is suspected the ivc filter was advanced out of the end of the deployment sheath, far enough that the junction points of the secondary arms and the primary filter legs had been advanced outside of the deployment sheath.While attempting to reposition the filter, it appears the entire system was retracted back into the sheath.The edge of the sheath caught on the junction points between the secondary filter arms and the primary filter legs and as the filter was retracted into the sheath, this pushed the secondary arms towards the neck of the ivc filter.The sheath was then retracted again but the secondary arms sustained in this position.After releasing the ivc filter the operator noticed the secondary arms clustered near the neck of the ivc filter in an abnormal configuration.The ifu explicitly states that after the filter is advanced out of the sheath, the filter may be repositioned only by advancing the filter, "retracting the filter could damage the secondary legs".The complaint report does not specify the approach for filter deployment, nor that the filter was repositioned, but given the configuration, this is the most likely explanation.It is noted that the filter was removed via a jugular approach.There are adequate controls in place to ensure the device was manufactured to specifications.It was determined that because any discovered non-conformances were properly dispositioned before qc release, there is objective evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9961701
Report Number3002808486-2020-00404
Device Sequence Number11461643
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)211022(10)E3912627
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot NumberE3912627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight72